Alert archive / Alabama / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 136, NWS Mobile, AL

August 19, 2002

NWS Mobile, AL issued this severe thunderstorm warning at Aug 19, 2002, 4:03 PM CDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2002, 4:03 PM CDT (21:03 UTC)
Expired
Aug 19, 2002, 4:45 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:30 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 19, 2:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT MON AUG 19 2002

ANALYSIS AND SATELLITE SHOWS H5 SHORT WAVE/TROF JUST WEST OF
FORECAST AREA. AVN/ETA FORECAST THIS UPPER TROF TO ROTATE AROUND
UPPER HIGH AND MOVE WEST AS AN INVERTED TROF IN THE EASTERLYS ACROSS
FORECAST AREA DURING THE MID WEEK AND BE WEST OF FORECAST AREA BY
THE WEEKEND. A VORTICITY MAX/SHEAR AXIS IS LEFT BEHIND ACROSS
FORECAST AREA. WITH PRECIPITABLE WATER VALUES 2 INCHES OR
MORE...CONVERGENCE ALONG THE SEA BREEZE AND OUTFLOW
BOUNDARIES...SHOULD BE A FAIR AMOUNT OF CONVECTION WITH MAXIMUM
ACTIVITY IN AFTERNOONS. CONSIDERABLE CONVECTION THIS AFTERNOON
SHOULD DIMINISH WITH LOSS OF HEATING...MAY BE AN ISOLATED  STRONG OR
SEVERE STORM LATE AFTERNOON WHERE STORMS INTERACT WITH
OUTFLOWS...ESPECIALLY NEAR SEABREEZE. GUIDANCE NUMBERS DO NOT VARY
MUCH EXCEPT FOR POPS FIRST PERIOD...ETA POPS TOO HIGH TONIGHT.

EXTENDED...HPC HAS STATIONARY FRONT ACROSS FORECAST AREA LATE IN THE
WEEKEND WITH MRF SHOWING AREA IN WEAKNESS BETWEEN UPPER HIGHS. WILL
CONTINUE RAIN CHANCE.

MARINE...ISOLATED SHOWERS AND/OR STORMS TO CONTINUE...OTHERWISE NO
SIGNIFICANT CHANGES.

PRELIM NUMBERS...
MOB TB 074/088 073/089 074 1125242
PNS TB 076/088 076/088 075 1125242
DTS TB 077/087 076/088 077 1124242
GZH TB 072/088 072/090 071 1125422
2R0 TB 072/088 072/090 071 1125242
61A TB 072/088 072/090 071 1125242=

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Aug 19, 2:59 PM CDT, 1 hour 4 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CDT MON AUG 19 2002

...SCATTERED SHOWERS AND THUNDERSTORMS OVER INLAND AREAS THIS
AFTERNOON AND EVENING...

...POTENTIAL FOR WATERSPOUTS ALONG COASTAL AREAS TOMORROW MORNING...

STRONG THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE INLAND SECTIONS
OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...PRIMARILY OVER
INLAND COUNTIES. THE MAIN IMPACT OF THESE STORMS WILL BE LOCALLY
HEAVY RAINFALL...SMALL HAIL...AND OCCASIONAL STRONG GUSTS. THIS
ACTIVITY WILL OCCUR PRIMARILY DURING THE REMAINDER OF THE
AFTERNOON...THEN SUBSIDE THROUGH THE EARLY EVENING.

IN ADDITION...LIGHT SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL
DEVELOP ALONG THE COASTLINES OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE COASTLINE DURING THE EARLY MORNING. LIGHT WINDS ALOFT AND
A SOMEWHAT UNSTABLE ATMOSPHERE WILL ALLOW FOR A FEW WATERSPOUTS
ALONG COASTAL SECTIONS TOMORROW MORNING.

WHILE THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED
IN COVERAGE OVER THE COASTAL WATERS...BOATERS ARE URGED TO STAY FAR
AWAY FROM ANY WATERSPOUTS.  WATERSPOUTS CAN EASILY FLIP MOST SMALL
BOATS...RESULTING IN SERIOUS INJURY.  WATERSPOUTS CAN OCCUR WITH THE
LIGHTEST OF SHOWERS.  THEIR MOVEMENT CAN BE ERRATIC...ESPECIALLY
WITH LIGHT WIND ENVIRONMENTS SUCH AS WHAT WE ARE SEEING TODAY.

AS WITH ALL SUMMERTIME THUNDERSTORMS...LIGHTNING WILL BE A PRIMARY
CONCERN FOR THOSE IN OUTDOOR ACTIVITIES.  REMEMBER...IT DOES NOT
HAVE TO BE RAINING FOR LIGHTNING TO STRIKE.  BE PREPARED TO MOVE
INDOORS QUICKLY AT THE APPROACH OF DARK CLOUDS OR THE FIRST SOUND OF
THUNDER.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...EMERGENCY MANAGERS
AND STORM SPOTTERS SHOULD KEEP ABREAST OF DEVELOPMENTS ON NOAA
WEATHER RADIO OR VIA MEDIA OUTLETS IN CASE AN ISOLATED SEVERE STORM
FORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:23 PM CDTSevere Thunderstorm WarningMOB22 min
Aug 19, 4:32 PM CDTSpecial Marine WarningMOB88 min
Aug 19, 4:32 PM CDTSpecial Marine WarningMOB88 min
Aug 19, 5:04 PM CDTSpecial Marine WarningMOB116 min
Aug 19, 5:58 PM CDTSpecial Marine WarningMOB62 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.